MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A13
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a pyometra procedure on a veterinary case, the seal in the jaw was burned and the coating on the dissector began to peel off.There was no piece fell into the cavity.Despite this, the blood vessels and tissue were successfully sealed and coagulated.However, the veterinarian lost confidence in the device and immediately switched to using suture.At that point, both ovaries and one side of the cervix had already been sealed, with no active bleeding observed.The final vessel on the cervix was tied off with suture.After closing the animal and transferring it to recovery, hospitalization was extended for one day and a subsequent check revealed that the animal had passed away.Preliminary findings of the autopsy indicated internal bleeding as the cause of death, though the exact source remains unclear.A photo was submitted showing the jaw liner was melted.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4 (udi), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the jaw liner was melted and there were missing pieces.It was reported that the device experienced component disengagement and insulation damage, along with degradation of the jaw liner.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.Jaw liner damage was caused by the device jaws being clamped and activated multiple times with too little or no tissue present in the jaws.Extended activation under this condition caused the jaw liner to melt and become damaged.It was also reported that the seal was inadequate.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not to activate the instrument with the clamping jaw closed unless there is tissue present, as doing so may damage the device jaws.Use of a device with damaged components may result in injury to the patient or user.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22026730
Report Number1717344-2025-00647
Device Sequence Number15258934
Product Code LFL
UDI-Device Identifier10884521794771
UDI-Public(01)10884521794771(17)290819(10)42330179X(20)02
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A13
Device Catalogue NumberSCD7A13
Device Lot Number42330179X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown